Alert archive / North Carolina / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Apr 15, 2006, 10:33 AM EDT for 31 counties in North Carolina. It took effect at Apr 15, 2006, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 10:33 AM EDT (14:33 UTC)
- In effect from
- Apr 15, 2006, 11:00 AM EDT
- Expired
- Apr 15, 2006, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 151433 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1033 AM EDT SAT APR 15 2006 ...A RED FLAG WARNING IS IN EFFECT TODAY THROUGH EARLY EVENING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-160000- /O.NEW.KRAH.FW.W.0005.060415T1500Z-060416T0000Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1033 AM EDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. MAINLY WEST WINDS OF 12 TO 20 MPH WILL OCCASIONALLY GUST UP TO 25 TO 30 MPH TODAY. AS TEMPERATURES TOP OUT CLOSE TO 90 DEGREES THIS AFTERNOON ACROSS CENTRAL NORTH CAROLINA... RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 25 TO 30 PERCENT. AS A RESULT OF THIS COMBINATION OF DRY AIR...BREEZY CONDITIONS...AND VERY DRY FUEL LEVELS... EXPLOSIVE FIRE DEVELOPMENT IS POSSIBLE. ANY FIRES THAT DO OCCUR ARE LIKELY TO SPREAD RAPIDLY AND MAY BECOME UNCONTROLLABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE VERY HIGH FIRE GROWTH POTENTIAL. PEOPLE ARE URGED TO REPORT ANY BRUSH OR GRASS FIRES IMMEDIATELY TO THE LOCAL FIRE DEPARTMENT. $$ GIH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 15, 10:30 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 15, 10:30 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EDT SAT APR 15 2006 .SHORT TERM /REST OF TODAY THROUGH MONDAY NIGHT/... HAVE SLIGHTLY RAISED AFTERNOON HIGHS TO HAVE EVERYONE AROUND 90. RELATIVE HUMIDITIES DROPPED TO 25 PERCENT. LOWS RAISED TONIGHT TO CLOSER TO PERSISTENCE. SUNDAY SHOULD SEE SURFACE WINDS SHIFT TO NORTHEAST IN OUR NORTHEAST COUNTIES BORDERING VIRGINIA. LATEST NAM MODEL EXTENDS THIS AIR WELL INTO THE NORTHEAST PIEDMONT BEFORE MIXING IT OUT IN THE AFTERNOON AND WINDS BECOMING SOUTH. HAVE NOT HAD ENOUGH TIME TO EVALUATE THIS FULLY. SURGE OF COOL AIR ON MONDAY LOOKS MUCH STRONGER. HAVE DROPPED HIGHS NEAR VIRGINIA MORE THAN TEN DEGREES BELOW NORMAL...TO AROUND 63. COOL AIR AT THIS TIME FORECAST NOT TO BE TO SOUTH CAROLINA UNTIL LATE AFTERNOON SO HAVE LEFT UPPER 70S IN THE FAR SOUTH. && .FIRE WEATHER... RED FLAG WARNING FOR TODAY. HAVE LOWERED DEWPOINTS BASED ON STRONG NORTHWEST DOWNSLOPE WINDS AT 5000 FEET IN THE MORNING GREENSBORO SOUNDING WHICH WILL BE A WARMING AND DRYING WIND. DEW POINTS FALLING TO AROUND 50 MOST LOCATIONS WHICH WOULD HAVE RELATIVE HUMIDITIES TOUCHING 25 PERCENT. TEMPERATURES SLIGHTLY RAISED. STILL EXPECT GUSTS TO APPROACH 30 MPH. MIXING HEIGHTS HAVE BEEN RAISED FOR TODAY TO ABOVE 7000 FEET. && .PREV DISCUSSION... (ISSUED 324 AM EDT SAT APR 15 2006) SHORT TERM /TODAY THROUGH MONDAY NIGHT/... TODAY THROUGH SUNDAY...DEEP WESTERLY FLOW OVER THE AREA WILL CONTINUE TO MITIGATE MCS ACTIVITY. DO HOWEVER EXPECT TO SEE SLIGHTLY BETTER COVERAGE TODAY THAN YESTERDAY WITH RESIDUAL SHOWERS AND ISOLATED THUNDERSTORMS AS MOISTURE THROUGH THE COLUMN INCREASES TO AOA 1.25 INCH AND THETA-E AXIS OF HIGHER MOISTURE SHIFTS WEST TO EAST ACROSS THE AREA. DESTABILIZATION FROM STRONG AFTERNOON HEATING WILL ALSO AIDE IN GREATER COVERAGE WITH STEEP LOW LEVEL LAPSE RATES(8 TO 8.5 DEGREES CELSIUS PER KILOMETER)...AND ML CAPE VALUES OF 1000 TO 1200 J/KG MAXIMIZE OVER THE NORTHEASTERN TIER. POPS REMAIN LOW WITH LOW CHANCE ACROSS THE NORTHEAST COASTAL PLAIN...TRENDING BACK TO SLIGHT CHANCE ACROSS THE CENTRAL PIEDMONT. RAINFALL EXPECTED TO BE GENERALLY LESS THAN A TENTH OF AN INCH WITH ISOLATED HIGHER AMOUNT. AS ELUDED TO EARLIER...STRONG AFTERNOON HEATING WITH TEMPERATURES IN THE MID TO UPPER 80S ACROSS THE NORTH...AND AT OR NEAR 90 ACROSS THE DRY SOUTHERN PORTIONS. THE EXCEPTION COULD BE ACROSS THE NORTHEAST...WHERE RAIN COOLED AIR COULD POTENTIALLY KEEP TEMPERATURES IN THE LOWER 80S. AFTER A LULL DURING THE LATE EVENING...A WEAK IMPULSE EMBEDDED IN THE WESTERLY FLOW ALOFT COMBINED WITH WEAK WARM FRONTAL PRECIPITATION WILL CONTINUE THE SMALL OR SLIGHT CHANCE POPS ACROSS THE NORTH. THIS SURFACE BOUNDARY AND SURFACE HEATING WILL WILL PROVIDE ADDITIONAL FOCUS SUNDAY AFTERNOON...WITH HIGHEST POPS AGAIN ACROSS THE NORTH. MONDAY...BACKDOOR COLD FRONTAL PASSAGE SHOULD BRING OUR BEST CHANCE OF PRECIPITATION THIS WEEK. LATEST 00Z MODEL DATA COULD BE BRINGING THE FRONT DOWN A LITTLE TOO QUICKLY ON MONDAY...WITH MOS HIGHS IN THE 60S AND LOWER 70S. HAVE STAYED ABOVE THAT 00Z GUIDANCE WITH SLOWER NORTH TO SOUTH FRONTAL PASSAGE WITH WITH 850 FLOW FAIRLY WEAK. INCREASE POPS TO 40 PERCENT ON MONDAY WITH RAINFALL 0.10 TO 0.15 INCH. LONG TERM /TUESDAY THROUGH FRIDAY/... ONLY MINOR CHANGES TO FORECAST. AMPLIFICATION OF SHORTWAVE RIDGING EXTENDING FROM THE GULF THROUGH THE GREAT LAKES WILL RESULT IN DEEP WEST TO NORTHWEST FLOW AND LOW RAIN CHANCES THROUGH THE EXTENDED PERIOD. LOWERED POPS WEDNESDAY THROUGH THURSDAY TO SLIGHT CHANCES. MEAN RIDGE BREAKS DOWN LATE IN THE PERIOD AS NORTHERN PLAINS CLOSED CYCLONIC CENTER SHIFTS EAST NORTHEAST INTO SOUTHERN QUEBEC... ALLOWING FOR SOME SLIGHT MOISTENING AND SOME WARM FRONTAL PRECIPITATION LATE THURSDAY AND INTO FRIDAY. AVIATION... SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH STORMS SYSTEMS NORTH OF THE STATE WILL OVERSPREAD THE AREA THROUGH THE PERIOD. CHANCE OF AN ISOLATED SHOWER MAINLY ACROSS THE NORTHEAST PORTION OF TAF AREA. SOUTHWEST TO WEST WINDS 10 TO 15 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS DURING THE AFTERNOON AND EARLY EVENING. FIRE WEATHER...SATURDAY THROUGH SUNDAY. WILL CONTINUE WITH SPS FOR INCREASED FIRE DANGER THROUGH THE WEEKEND. WITH SUPER DRY FUEL MOISTURES OVER THE AREA...EXPECTED AFTERNOON TURBULENT MIXING AND INSTABILITY WILL ALLOW FOR AFTERNOON WEST SOUTHWEST WIND GUST POTENTIAL OF 25 TO 30 MPH...AND HIGHS APPROACHING 90. DEW POINTS SHOULD INCREASE THIS AFTERNOON HOWEVER...RISING INTO THE MID TO UPPER 50S...RESULTING IN RELATIVE HUMIDITY VALUES OF 30 TO 40 PERCENT. RAIN CHANCES REMAIN QUITE SPARSE...WITH BETTER CHANCES OVER NORTHERN AND NORTHEASTERN PIEDMONT AND COASTAL PLAIN. && .RAH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR NCZ007>011-021>028-038>043-073>078- 083>086-088-089 UNTIL 8 PM SATURDAY. && SHORT TERM...
Hazardous weather outlook, Apr 15, 5:20 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 520 AM EDT SAT APR 15 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 520 AM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MAINLY THE NORTHERN TIER SECTIONS OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. AN ISOLATED STORM OR TWO MAY APPROACH SEVERE LIMITS. GUSTY WINDS AND DRY AIR OVER CENTRAL NORTH CAROLINA TODAY WILL RESULT IN HIGH FIRE DANGER. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN SUNDAY AFTERNOON. THE SHOWERS AND STORMS ARE MOSTLY LIKELY OVER THE NORTHERN SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Carolina, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.